| Model Number |
386808 |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in had a safety mechanism that is difficult to activate.The following information was provided by the initial reporter: "it was reported that veins are blowing when the catheter is advanced and difficulties disconnecting the catheter have been encountered.Event description per attached email states: iv catheter difficult to use, good flash back then blows when advanced.Difficult to do when you need to hold tension on the skin when inserting because you have to use 2 hand when disconnecting.When in an emergency situation it wound not be good.".
Event or Problem Description
Additional Manufacturer Narrative
H.6.Investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated, as the lot number is unknown.Though an investigation by the manufacturing plant could not be done, sales and marketing did reach out to the customer.During the discussion, it was concluded that there was a lack of understanding of the new product due to lack of training provided.This is a result of covid-19 as they were not allowed to enter the hospital.